Q. I sat in my doctor's office and said there's this thing I need to talk to you about when I'm upset. I say and do things I wouldn't do and when I'm like that I write my name as Anna. That's not my name or I'll I'm Anna. I swear it's like I'm there but I can't stop her. And when I'm really down there's why-me and he always wants to commit suicide or take sleeping pills or cut. Anna cuts too. When I write sometimes they fight with each other. I'm afraid to talk to people because they get Anna or why-me. My doctor didn't say any thing. When I told him. what is it and what can I do? please help me.

 

  A. It sounds like you have either Multiple Personality (Dissociative Identity Disorder) and/or depersonalization. This is a medical condition and requires medications to fix. Discuss it with a psychiatrist. There are a number of studies discussing efficacy of Prozac, Zoloft, Paxil, Effexor, and Luvox in this condition (albeit few are controlled). The cutting should go away if the medications are dosed adequately. Therapy is a great idea, but it you have a chemical/biochemical problem causing the condition, talking to it will not do all you need. Two chances to get well are better than one. Get on a medication along with the therapy.